Alert archive / California / Gale Watches in 2017

Gale Watch 2, NWS San Francisco Bay Area, CA

January 16, 2017

NWS San Francisco Bay Area, CA issued this gale watch at Jan 16, 2017, 2:09 PM PST. It took effect at Jan 18, 2017, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 16, 2017, 2:09 PM PST (22:09 UTC)
In effect from
Jan 18, 2017, 9:00 AM PST
Expired
Jan 17, 2017, 3:09 AM PST
In force
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

259 
WHUS76 KMTR 162209
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
209 PM PST MON JAN 16 2017


PZZ570-170615-
/O.NEW.KMTR.SC.Y.0015.170118T0500Z-170118T1700Z/
/O.NEW.KMTR.GL.A.0002.170118T1700Z-170119T0600Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
209 PM PST MON JAN 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 9 AM PST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 9 AM PST
WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 



* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY.

* SEAS: COMBINED SEAS 10 TO 17 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ540-170615-
/O.NEW.KMTR.SC.Y.0015.170118T0500Z-170118T1700Z/
/O.NEW.KMTR.GL.A.0002.170118T1700Z-170119T0600Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
209 PM PST MON JAN 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 9 AM PST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 9 AM PST
WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS
IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY.

* SEAS: COMBINED SEAS 10 TO 17 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
769 
WHUS76 KMTR 170445
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
845 PM PST MON JAN 16 2017


PZZ570-171245-
/O.CON.KMTR.SC.Y.0015.170118T0500Z-170118T1700Z/
/O.CON.KMTR.GL.A.0002.170118T1700Z-170119T0600Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
845 PM PST MON JAN 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO
9 AM PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY.

* SEAS: COMBINED SEAS 10 TO 17 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ540-171245-
/O.CON.KMTR.SC.Y.0015.170118T0500Z-170118T1700Z/
/O.CON.KMTR.GL.A.0002.170118T1700Z-170119T0600Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
845 PM PST MON JAN 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO
9 AM PST WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY.

* SEAS: COMBINED SEAS 10 TO 17 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
986 
WHUS76 KMTR 171109
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
309 AM PST TUE JAN 17 2017


PZZ570-171915-
/O.CON.KMTR.SC.Y.0015.170118T0500Z-170118T1700Z/
/O.UPG.KMTR.GL.A.0002.170118T1700Z-170119T0600Z/
/O.NEW.KMTR.GL.W.0007.170118T1700Z-170119T0600Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PST WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY. 

* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY.

* SEAS: COMBINED SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&


$$

PZZ540-171915-
/O.CON.KMTR.SC.Y.0015.170118T0500Z-170118T1700Z/
/O.UPG.KMTR.GL.A.0002.170118T1700Z-170119T0600Z/
/O.NEW.KMTR.GL.W.0007.170118T1700Z-170119T0600Z/
COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO
10 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PST WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY. 

* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY AFTERNOON.

* SEAS: COMBINED SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&


$$

PZZ571-171915-
/O.EXB.KMTR.SC.Y.0015.170118T1500Z-170118T2100Z/
/O.NEW.KMTR.GL.W.0007.170118T2100Z-170119T0600Z/
WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PST WEDNESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY. 

* WINDS: S WINDS 25 TO 35 KT DEVELOPING WEDNESDAY AFTERNOON.

* SEAS: COMBINED SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ575-171915-
/O.EXB.KMTR.SC.Y.0015.170118T1500Z-170118T2300Z/
/O.NEW.KMTR.GL.W.0007.170118T2300Z-170119T1000Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 2 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 3 PM PST WEDNESDAY. 

* WINDS: S WINDS INCREASING TO 25 TO 35 KT WEDNESDAY NIGHT.

* SEAS: COMBINED SEAS 11 TO 14 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ576-171915-
/O.NEW.KMTR.SC.Y.0016.170118T2000Z-170119T0200Z/
/O.NEW.KMTR.GL.W.0007.170119T0200Z-170119T1000Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 2 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM NOON TO 6 PM PST WEDNESDAY. 

* WINDS: S WINDS INCREASING TO 25 TO 35 KT WEDNESDAY NIGHT.

* SEAS: COMBINED SEAS 11 TO 14 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-171915-
/O.EXB.KMTR.SC.Y.0015.170118T1500Z-170118T2100Z/
/O.NEW.KMTR.GL.W.0007.170118T2100Z-170119T1000Z/
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 1 PM PST WEDNESDAY. 

* WINDS: S WINDS INCREASING TO 25 TO 35 KT WEDNESDAY AFTERNOON.

* SEAS: COMBINED SEAS 10 TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-171915-
/O.NEW.KMTR.SC.Y.0016.170118T2000Z-170119T0300Z/
/O.NEW.KMTR.GL.W.0007.170119T0300Z-170119T1000Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 2 AM PST
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM NOON TO 7 PM PST WEDNESDAY. 

* WINDS: S WINDS INCREASING TO 25 TO 35 KT WEDNESDAY NIGHT.

* SEAS: COMBINED SEAS 9 TO 13 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-171915-
/O.NEW.KMTR.SC.Y.0016.170118T2100Z-170119T1000Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM
PST THURSDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-171915-
/O.NEW.KMTR.SC.Y.0016.170118T2100Z-170119T0500Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 9 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PST
WEDNESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ531-171915-
/O.NEW.KMTR.SC.Y.0016.170119T0000Z-170119T0500Z/
SAN FRANCISCO BAY SOUTH OF THE BAY BRIDGE-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 9 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM TO 9 PM PST
WEDNESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ535-171915-
/O.EXB.KMTR.SC.Y.0015.170118T1500Z-170118T2300Z/
MONTEREY BAY-
309 AM PST TUE JAN 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM PST
WEDNESDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.


&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale watch went out at Jan 16, 1:50 PM PST, 19 minutes earlier.

Area forecast discussion, Jan 16, 1:50 PM PST, 19 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
150 PM PST Mon Jan 16 2017

.SYNOPSIS...Dry weather will continue through Tuesday. An active
weather pattern returns midweek and persist into next weekend as
a series of storm systems impact California. Moderate to heavy
rainfall will be likely at times as well as locally strong and
gusty winds associated with the passage of each system.

&&

.DISCUSSION...as of 01:47 PM PST Monday...A patch of low clouds
remain over the northern portion of the Sonoma Valley this
afternoon with temperatures beneath the cloud cover hold in the
40s. Do see signs of these clouds burning off and should allow for
additional warming through the afternoon before cooling after
sunset. Elsewhere, widespread 50s reported over the region under
mostly sunny conditions. Tonight, patchy fog and low clouds will
likely return to the North Bay Valleys and around the Delta as
well. Could even see low clouds develop around the San Francisco
Bay and into the South Bay. Overall, conditions will be similar to
the past few days.

The forecast keeps conditions dry through Tuesday and likely even
into Tuesday night ahead of our next approaching system. The models
are in good agreement with widespread rainfall associated with a
frontal boundary spreading from north to south across the region
during the day Wednesday. Ahead of and along the boundary, southerly
winds will increase and become gusty at times. The strongest winds
and heaviest rainfall will likely occur during a short (3-6 hour)
period of time as the progressive system passes through. This should
help limit the overall hydro and wind impacts across the region.
None the less, wind gusts up to 40 MPH will be possible in the lower
elevations with gusts upwards of 50 MPH in the higher, typically
windier spots.

In wake of the first frontal passage, winds will diminish and
widespread rains will turn to lingering showers Wednesday night into
Thursday. A second system will then bring another round of
widespread precipitation from Thursday night into Friday. As with
the first system, winds will increase and become gusty at times
during the overnight and early morning hours as the system passes
through. Rainfall amounts from these two systems will be greatest in
the coastal ranges where 2.00" to 4.00" will be possible with
isolated amounts upwards of 5.00". Meanwhile, lower elevations will
likely pick up between 0.50" to 2.00" (greatest along the coast and
in the North Bay) while some of the driest inland valley locations
may receive less that 0.50". Lingering showers are then likely from
Friday night into much of Saturday. Snow levels are also forecast to
drop in wake of the second system and may result in some snow showers
in the higher peaks across the region.

A third system is then forecast to sweep through Saturday night into
Sunday and will bring another around of widespread rainfall. The
passage of this system should also be preceded by locally strong and
gusty winds. At this time, rainfall amounts are forecast to be
similar to the first two systems, yet may result in locally higher
totals. Will continue to monitor the latest guidance and update the
forecast as we get further into the workweek.

&&

.AVIATION...As of 9:36 AM PST Monday...Mostly VFR this morning as
widespread fog/clouds did not form. However, KSTS has dense fog
and KSJC has 3sm br. Do expect a gradual thinning of the lingering
fog. VFR this afternoon with some patchy haze...could cause some
slantwise vsby issues. Low conf for tonight...some of the hi-res
models are hinting as a poss fog event. The WRF shows lighter
offshore flow with higher sfc RH...especially in the delta and
bay. Conf is not high enough to add for KOAK or KSFO, but will
have to watch closely between now and then.

Vicinity of KSFO....VFR through the period with high clouds. Will
have to watch for some haze today and poss fog tonight.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR.

&&

.MARINE...as of 08:33 AM PST Monday...Light to moderate northerly
winds will persist along the Central Coast as high pressure
remains off the West Coast. A moderate westerly swell with a
moderate period will also persist today. A front will approach
late Tuesday night into Wednesday with increasing south winds
that will turn southwest by Wednesday night. Large NW swell will
build midweek and beyond with potential for 20 foot plus seas by
Friday and into the weekend with at least two more strong storms
passing over the waters.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...NONE.

&&

PUBLIC FORECAST: RGass
AVIATION: MM
MARINE: MM

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Jan 16, 5:16 AM PST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
516 AM PST MON JAN 16 2017

CAZ006-505>513-516>518-528>530-171115-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
516 AM PST MON JAN 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
AND MONTEREY BAY AREA.

.DAY ONE...TODAY AND TONIGHT

SOME PATCHY MORNING FOG IN THE NORTH AND EAST BAY OTHERWISE MOSTLY
CLEAR, DRY AND SEASONABLY COOL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SERIES OF STORM SYSTEMS ARE FORECAST TO IMPACT THE REGION FROM
WEDNESDAY THROUGH NEXT WEEKEND. THE FIRST STORM IS EXPECTED TO
PRODUCE MODERATE TO HEAVY RAIN AND GUSTY WINDS ON WEDNESDAY AND
WEDNESDAY NIGHT. THE SECOND WILL BRING MORE RAIN AND WINDS LATE
THURSDAY NIGHT AND FRIDAY. UNSETTLED CONDITIONS WILL CONTINUE INTO
THE WEEKEND WITH ONE MORE POTENTIALLY STRONG STORM POSSIBLE BY
LATE IN THE WEEKEND. THESE STORM SYSTEMS WILL HAVE THE FOLLOWING
IMPACTS:

*  TRAFFIC DELAYS DUE TO WET ROADWAYS AND LOCAL HIGHWAY/STREET
   FLOODING
*  AT LEAST MINOR FLOODING OF LOW LYING AREAS AT TIMES FROM LATE
   WEDNESDAY THROUGH THE END OF THE WEEK
*  RENEWED RISES ON AREA RIVERS AND STREAMS...SOME OF WHICH COULD
   REACH OR EXCEED BANKFULL
*  MUDSLIDES OR DEBRIS FLOWS IN AREAS OF STEEP TERRAIN
*  LOCALLY STRONG AND GUSTY WINDS RESULTING IN DOWNED TREES AND
   POWER LINES. POWER OUTAGES.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND BE PREPARED TO
TAKE ACTION IF WARNINGS ARE ISSUED.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 2:09 PM PSTSmall Craft AdvisoryMTR60 hr

Nearby

Gale Watches in California, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.